Weak approximation properties of elliptic projections with functional constraints


Scheichl, R., Vassilevski, P. S. and Zikatanov, L. T., 2011. Weak approximation properties of elliptic projections with functional constraints. Multiscale Modeling and Simulation, 9 (4), pp. 1677-1699.

Related documents:

This repository does not currently have the full-text of this item.
You may be able to access a copy if URLs are provided below. (Contact Author)

Official URL:

Related URLs:


This paper is on the construction of energy-minimizing coarse spaces that obey certain functional constraints and can thus be used, for example, to build robust coarse spaces for elliptic problems with large variations in the coefficients. In practice they are built by patching together solutions to appropriate local saddle point or eigenvalue problems. We develop an abstract framework for such constructions, akin to an abstract Bramble-Hilbert-type lemma, and then apply it in the design of coarse spaces for discretizations of PDEs with highly varying coefficients. The stability and approximation bounds of the constructed interpolant are in the weighted L 2 norm and are independent of the variations in the coefficients. Such spaces can be used, for example, in two-level overlapping Schwarz algorithms for elliptic PDEs with large coefficient jumps generally not resolved by a standard coarse grid or for numerical upscaling purposes. Some numerical illustration is provided.


Item Type Articles
CreatorsScheichl, R., Vassilevski, P. S. and Zikatanov, L. T.
Related URLs
Uncontrolled Keywordsalgebraic multigrid,overlapping schwarz method,elliptic problems with large coefficient variation,coarse spaces,abstract bramble-hilbert-type lemma
DepartmentsFaculty of Science > Mathematical Sciences
Research Centres
ID Code29161


Actions (login required)

View Item